MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number SAX01D
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: the medical device returned to a third party for investigation.The analysis report was shared with gore and evaluated appropriately.The investigation is still ongoing.The results will be included in the final report.
 
Event or Problem Description
It was reported to gore that patient underwent endovascular treatment for a bilateral critical limb ischemia.An axillo-bi-femoral bypass was made on (b)(6) 2019 using a gore-tex® stretch vascular graft - standard-walled axillobifemoral removable ringed.It was stated that on (b)(6) 2019 the axillo-bi-femoral bypass was removed and replaced by an allograft because of an infection to e.Coli, klebsiella pneumonia and stenotrophomonas melophilia.
 
Additional Manufacturer Narrative
H6 evaluation codes investigation findings 213 refers to phr- and sterilization review.The infection could not be confirmed with the information provided.Phr-review: a review of the manufacturing records indicated the lot met all pre-release specifications.Sterilization review: all of the sterilization documents were reviewed.The sterilization batch was processed in accordance with standard operating procedures and met all processing requirements.Explant investigation (ei): the following is a summary of the ei observations: tissue present: yes.The ablumen was diffusely covered in multi-focal yellow/white and tan to brown tissue of varying thickness.The luminal surface had a thin layer of yellow tissue present.The lumen was verified to be clear via a running water test and both luminal extremity photos indicate that the lumen was clear.The device fragment presented in a circular shape.The device fragment had a partially flattened area near extremity b.Both extremities presented in an ovular shape with clean edges.The edges were consistent with transections caused by a sharp surgical instrument (i.E., scalpel, scissors), likely used during the explant procedure.Request for additional analysis: no.Reason: material disruptions are consistent with those caused by surgical instrumentation during the explant process.Based on the ei¿s review of the third party report and the reason for device removal (infection), no additional analysis is requested.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6 evaluation codes investigation conclusions updated.

Brand Name
GORE-TEX STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10778492
Report Number2017233-2020-01406
Device Sequence Number16409306
Product Code DSY
UDI-Device Identifier00733132611768
UDI-Public00733132611768
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K933943
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model NumberSAX01D
Device Catalogue NumberSAX01D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer05/06/2021
09/14/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date05/25/2021
09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR